MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-26N-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pancreatitis (4481)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "endoscopic ultrasound plus endoscopic retrograde cholangiopancreatography based tissue sampling for diagnosis of proximal and distal biliary stenosis due to cholangiocarcinoma: results from a retrospective single-center study." abstract: differentiating between benign and malignant biliary stenosis (bs) is challenging, where tissue diagnosis plays a crucial role.Endoscopic retrograde cholangiopancreatography (ercp)- based tissue sampling and endoscopic ultrasound (eus) with fine-needle aspiration (fna) or biopsy (fnb) are used to obtain tissue specimens from bs.The aim of this retrospective study was to evaluate the diagnostic yield of eus-fna/b plus ercp with brushing or forceps biopsy in bs.All endoscopic procedures performed in patients with bs at our gastroenterology unit were reviewed.The gold standard for diagnosis was histopathology of surgical specimens or the progression of the malignancy at radiological or clinical follow-up.A total of 70 endoscopic procedures were performed in 51 patients with bs.Final endoscopic diagnosis was reached in 96% of the patients and was malignant in 61.7% and benign in 38.3% of cases.Sensitivity, specificity, and diagnostic accuracy were 73.9%, 100%, and 80%, respectively, for eus-fna/b; 66.7%, 100%, and 82.5% for ercp; and 83.3%, 100%, and 87.5% for both procedures carried out in the same session.The combination of eus and ercp tissue sampling seems to increase diagnostic accuracy in defining the etiology of bs.Performing both procedures in a single session reduces the time required for diagnostic work-up and optimizes resources.This article includes 3 olympus devices and the reported adverse events: (b)(6): tjf-q180v, the literature described "tjf-180", we selected "tjf-q180v" as a representative product.(b)(6): fb-26n-1.(b)(6): gf-uct180.Mild post-ercp bleeding -(1).Mild post-ercp pancreatitis -(1).This report is 2 of 3 for (b)(6): fb-26n-1.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation.New information added to the following fields: h6, h10.Corrected: b3.The device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer was unable to determine the probable cause of the adverse events since the device was not returned for evaluation.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14218898
Report Number8010047-2022-07103
Device Sequence Number11796724
Product Code EOQ
UDI-Device Identifier04953170030116
UDI-Public04953170030116
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-26N-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SERIALS: TJF-Q180V,GF-UCT180
Outcome Attributed to Adverse Event Other;
Patient SexUnknown